You may be asked to reset your password when you try to login. This is part of a system update and is genuine, so it's safe to go ahead and do that. If you no longer have access to the email address you used to register, please email us at [email protected] rather than creating a new account. Apologies for the inconvenience.

I am new here

Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
I am new here and am bipolar and take bipolar meds.....Now the reason for me coming here is I am having some sort of sexual dysfunction and it's causing problems with my marriage. My current support group system doesn't really have a place to talk about sexual dysfunction just a healthy sex group. I tried stopping my bipolar meds due to advice that the meds were the culprit for making me loose my sex drive but after three or four months of non compliance with the med treatment plan I was supposed to be on I didn't see any return to my sex drive. Now, I have weight issues. I feel very uncomfortable about. I am 5 ft 5 1/2 inches tall and weigh 180ish.
I have no interest in sex anymore with my husband and I don't feel pretty because of my weight issues. I don't know what a counselor could do for me if I went to the guidance center because it's not really a mental health issue so it probably wouldn't qualify for counseling services. Do any of you have experience with why a sex drive all of a sudden leaves? My husband is starting to loose patience and is beginning to think I am no longer attracted to him anymore because I don't want to have sex. What can I do?

Thanks,

babybrite

Comments

  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    So I've seen 15 people view it but no one dared to reply?

    What are you all afraid of my Manic Depression or something? Believe me.....I am back on my meds and am still stable.......if a three month stint without meds and still being fine doesn't convince anyone how stable I am then I dunno what will......I dunno maybe I am just too paranoid for my own good. But I felt it as a necessity to include all aspects of my situation including my bipolar......because sometimes mental illness can cause a lause of sex drive.....but believe me....I am very STABLE.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    You have to give people time to respond, this is a message board, not an instant message. I am sorry that I don't have any advice on the situation for you but if you give it time people will reply.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Okay, I will try and patiently wait some more......But I thought that if 15 people viewed it at least some of them would reply.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Do you take any other meds apart from the bipolar medications?

    Also, anxiety, stress, tiredness, not being happy in a relationship, poor diet and too much alcohol can all contribute.

    Try to improve your sex drive by making sure you maintain a healthy lifestyle with a good diet, some moderate exercise, and make sure you take 'time out' to get enough rest, keeping stress to a minimum.


    If you are really concerned then you should see your GP who will be able to determine if there is a medical reason behind the reduction in your sex drive, and if so, advise you of treatments available.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    :wave: hi sorry to hear you feeling like this just sit down and talk to him about it and it probably your meds doing it have you gone on anything new?x
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    to be fair, you posted late at night. Thats probably why it took ages for a reply.
    15 views isnt much, especially if those 15 people didnt feel they had any practical advice, and take into account that some people might look twice, so it would count as two views, and you yourself count towards the views.


    I dont have much advice either. I know that libido issues are one of the main reasons people come off medication. When a medication works by stabilising your mood, it has the unwanted bonus of stopping you getting too excited as well as stopping you get too low - thats the whole stabilising thing. Its shit really. A lot of medications make you gain weight too, so if thats already an issue, it can take a lot to not let that affect your self esteem.

    Different medications have different side effects, and with mental health, its all trial and error
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    It's also worth mentioning that none of us are medical professionals. Our advice is just that, advice. It's not a diagnosis. Any hints or tips we give you should not be taken over and above the person who SHOULD be assisting you - your doctor. :)
  • **helen****helen** Mod malarkist Posts: 9,235 Boards Champion
    Hey babybrite,
    I hope you're OK. I get the impression that you may not be in the UK based on posting time.

    We have an article on Sex Therapy, but the services suggested may well not be relevant.

    However, what I would say is that the issues you describe do seem relevant to talk about with a counsellor and that may well be really beneficial for you.

    You may also find the following useful from an archive Q&A on Netdoctor:
    You might do a bit of homework to see if anything stirs up some sexual feelings in your mind. I say 'mind' - because the mind is the most important organ when it comes to sex.

    If you see pictures, or film, of people kissing or touching each other intimately, does it do anything for you? If you read one of those erotic books aimed at women that you can find in all high street bookshops these days, does this give you any kind of warm glow? These would be useful things to find out.

    I know of several women who have been turned on to sex by learning more about how women ?work' sexually.

    I can think of two videos that have helped many women. One is the 'Lovers' Guide', and the other is 'Selfloving?, which is a kind of masterclass for women on becoming more aware of their own bodies and orgasmic capacity. It is presented by an American therapist called Betty Dodson. I think it's incredibly moving and I honestly believe that watching it would evoke some response from you ? which might be helpful.

    These DVDs are available from www.amazon.co.uk.

    But of course, Teagan is right, your doctor is probably a good first port of call for any referrals.

    Hope this helps.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    No.....I don't take any other medicine besides the Abilify.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    I was also supposed to be on wellbutrin too but when I tried to go back on it I had real bad anxiety attacks so I just take the abilify and that's it.
Sign In or Register to comment.